MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic guide wire catheter was attempted to be used during a procedure.No damage was noted to the packaging.The device was removed from the packaging as per ifu with no issues.The device was prepped per the ifu with issues noted.The coating was moistened prior to use.It is reported that during normal wiping with a 4 x 4 gauze pad, green residue was noted on the pad.It is indicated that the wiping was done after removal from the patient's body.It cannot be confirmed if there were any fragments left in the patient.No patient injury is reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: one 0.035¿ j tip fixed core angiowire was returned, lot# gfdn0555 matching the complaint file.During visual analysis, the outer coils were intact, and the core wire was not exposed.There appeared to be flaking of the ptfe coating at the proximal end of the wire.Coating was noted to be coming off at certain sections along the middle of the wire.The distal tip shows slight flaking of the coating on the outer coils.The wire was passed through fingers with gloves, resulting in no coating coming off.Proximal, middle, and distal sections of the wire were wiped with saline-soaked gauze, after which no coating was noted to flake or rub off onto the gauze.Correction 09 july 2019: nothing had changed regarding the protocol on how devices are wiped down.Units are stored in a nearby office location in addition to inside the cath lab itself.The wipes used at the account are either from the pack or are covidien curity all purpose sponge.The wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: the device returned coiled in the opened sterile sleeve.Lot#gfdn0555 matching the complaint file.Gauze used during the procedure was not returned with the wire.There was no deformation noted to the wire.The proximal and distal ends of the wire exhibited normal distribution of the ptfe coating, considering the wire was used.Coating appeared to be patchy along the middle of the wire.Coating did not come off the wire when it was handled.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8560094
Report Number1220452-2019-00053
Device Sequence Number19295794
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number008631
Device Lot NumberGFDN0555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
08/02/2019
12/20/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date04/29/2019
08/27/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1